Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 18, 2007, 4:19 PM CDT for Fond du Lac County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 4:19 PM CDT (21:19 UTC)
- Expired
- Oct 18, 2007, 4:50 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 4:28 PM CDT | HAIL 0.5 | Fond Du Lac, WI | 1/2 INCH HAIL REPORTED AT AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 2:31 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 182118
SVRMKX
WIC039-182200-
/O.NEW.KMKX.SV.W.0077.071018T2119Z-071018T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
THIS INCLUDES THE CITIES OF...FOND DU LAC...NORTH FOND DU LAC...
* UNTIL 500 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR OAKFIELD...OR ABOUT 6 MILES NORTHEAST OF
WAUPUN...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH FOND DU LAC...FOND DU LAC AIRPORT AND FOND DU LAC BY 425 PM
CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4364 8857 4364 8872 4390 8855 4391 8842
4394 8842 4395 8839 4396 8822 4395 8816
4393 8814
TIME...MOT...LOC 2119Z 218DEG 47KT 4372 8856
$$
GEHRING3 follow-up statements
000
WWUS53 KMKX 182129
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CDT THU OCT 18 2007
WIC039-182200-
/O.CON.KMKX.SV.W.0077.000000T0000Z-071018T2200Z/
FOND DU LAC WI-
428 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN FOND DU LAC COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR FOND DU LAC...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PIPE AND JOHNSBURG BY 440 PM CDT...
IN AREAS WITHOUT LARGE HAIL...ACCUMULATING SMALL HAIL MAY STILL
COVER THE GROUND WHITE. IF DRIVING...TRY TO AVOID HAIL COVERED ROADS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4376 8846 4378 8853 4390 8850 4390 8840
4394 8840 4394 8817
TIME...MOT...LOC 2128Z 224DEG 46KT 4379 8845
$$
BORGHOFF000
WWUS53 KMKX 182139
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT THU OCT 18 2007
WIC039-182200-
/O.CON.KMKX.SV.W.0077.000000T0000Z-071018T2200Z/
FOND DU LAC WI-
437 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN FOND DU LAC COUNTY...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR JOHNSBURG...OR ABOUT 8 MILES NORTHEAST OF
NORTH FOND DU LAC...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARYTOWN AND PIPE BY 445 PM CDT...
IF ON OR NEAR LAKE WINNEBAGO...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4386 8831 4385 8832 4382 8836 4384 8842
4390 8843 4390 8840 4394 8840 4394 8817
TIME...MOT...LOC 2137Z 225DEG 49KT 4389 8834
$$
BORGHOFF000
WWUS53 KMKX 182150
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT THU OCT 18 2007
WIC039-182200-
/O.CAN.KMKX.SV.W.0077.000000T0000Z-071018T2200Z/
FOND DU LAC WI-
450 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOND DU LAC
COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS PUSHED NORTH INTO
CALUMET COUNTY...THEREFORE THE WARNING IS CANCELLED.
LAT...LON 4386 8831 4385 8832 4382 8836 4384 8842
4390 8843 4390 8840 4394 8840 4394 8817
TIME...MOT...LOC 2150Z 225DEG 49KT 4401 8816
$$
BORGHOFF/GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:52 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 18, 2:52 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT THU OCT 18 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION EARLY IN FORECAST AND EFFECT OF FAST MOVING WEATHER SYSTEMS INTO EARLY NEXT WEEK. .SHORT TERM...IN THE VERY SHORT TERM WEATHER FACTORS BOTH PRO AND CON REGARDING SEVERE WEATHER POTENTIAL THROUGH MIDNIGHT FOR CWA. ENERGETIC SURFACE STORM SYSTEM OVER EASTERN MINNESOTA WITH EXCELLENT UPPER AIR DYNAMICS TO INTERACT WITH SOMEWHAT FAVORABLE LOW LEVEL MOISTURE AND INSTABILITY PARAMETERS INTO THE EVENING HOURS. ONGOING ANALYSIS SUGGEST LOW LEVEL MOISTURE FIELD THE REAL KEY WITH PROGS SUGGESTING THAT BETTER AND MORE CONCENTRATED MOISTURE SOURCE PASSES TO THE EAST OF THE CWA EARLY TONIGHT. THIS PROVIDES A SMALL WINDOW OF OPPORTUNITY FOR SEVERE WEATHER FOR CWA EARLY TONIGHT BEFORE LOW LEVEL DRYING IN THE FORM OF LOWER SURFACE DEW POINTS TAKES HOLD. DYNAMICS AND LOW TO MIDDLE LAPSE RATES IMPRESSIVE ENOUGH NOT TO ELIMINATE MENTION OF SEVERE AT THIS TIME. SOME CONCERN OF DECENT SURFACE WINDS CURRENTLY OVER NORTHERN ILLINOIS TO ADVECT INTO CWA THIS EVENING. FEEL AT THE MOMENT THAT WINDS COULD APPROACH WIND ADVISORY CRITERIA...BUT EXPECT SURFACE GRADIENT TO RELAX ENOUGH THIS EVENING SHORTLY AFTER SUNSET STAY BELOW REACHING CRITERIA. .LONG TERM...GFS/NAM/NGM/WRF PROGS IN VERY GOOD AGREEMENT PULLING SYSTEM ACROSS WESTERN GREAT LAKES FRIDAY WITH DECENT COOL FRONT PASSING ACROSS CWA. WILL KEEP MENTION OF SHOWERS FRIDAY BEFORE ENDING FRIDAY EVENING AS HIGH PRESSURE RIDGE BUILDS INTO REGION FOR EARLY PART OF THE WEEKEND. .LONG LONG TERM...PROGRESSIVE WEATHER PATTERN INDICATED BY GFS/ECMWF HI RES SUGGEST THAT PRECIPITATION COULD RETURN TO WESTERN PORTIONS OF CWA AS EARLY AS SUNDAY AFTERNOON AS POST FRONTAL RAIN WITH APPROACHING SURFACE TROUGH. HOWEVER WITH GFS SUGGESTION OF SURFACE LOW PRESSURE DEVELOPING ALONG TROUGH OVER MISSOURI...SHOULD CREATE ENOUGH OF A DELAY OF ARRIVAL OF RAIN UNTIL SUNDAY NIGHT. && .AVIATION...WILL AWAIT AND SEE HOW CONVECTIVE TRENDS PLAY OUT. WITH LITTLE DEVELOPMENT AS OF YET DUE TO CAP...HARD TO PIN DOWN EXACT TIME FRAME FOR INCLUSION INTO TAFS...WILL LEAVE OUT FOR NOW THOUGH HIGHER CONFICENCE OF OCCURRENCE WOULD BE AT KMKE. VFR CU WITH SOME OCNL MVFR CU ACRS SRN WI THIS AFTN. THINNING AND MORE SCT NATURE OF CU IN ERN WI ALLOWING FOR BETTER CAPE BUILDUP...THUS THE THINKING KMKE MORE VULNERABLE THAN KMSN. WILL KEEP THE WINDS GOING GUSTY INTO TOMORROW. WITH LOW HEADING OFF TO THE NE...WE WILL BE IN A FAVORABLE GRADIENT WITH A BEND OF THE 180-200 DEGREE WINDS MORE TO 220-240 LATER TNGT INTO FRI. MVFR CIGS WITH WRAPAROUND COMMA HEAD WILL MAKE THEIR ACRS SRN WI LATER TNGT INTO FRI. LLVL RH PROGS HAVE THIS PEGGED PRETTY WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Oct 18, 2:35 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 235 PM CDT THU OCT 18 2007 WIZ046-047-051-052-056>060-062>072-191000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 235 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A TORNADO WATCH ACROSS ALL OF SOUTHERN WISCONSIN UNTIL 10 PM. WINDY CONDITIONS ARE EXPECTED WITH GUSTS TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-191000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 235 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A TORNADO WATCH IN EFFECT UNTIL 10 PM THIS EVENING. A GALE WARNING IS IN EFFECT INTO THE EVENING...THEN A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE REST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FRIDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY NIGHT AND AGAIN SATURDAY NIGHT...SUNDAY MORNING...AND MONDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Oct 18, 3:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 S HARTFORD 43.25N 88.39W
10/18/2007 M0.25 INCH WASHINGTON WI AMATEUR RADIO
&&
SCHAARLocal storm report, Oct 18, 3:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL N LAGODA 43.72N 88.67W
10/18/2007 E0.25 INCH FOND DU LAC WI TRAINED SPOTTER
&&
SCHAARSpecial weather statement, Oct 18, 3:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CDT THU OCT 18 2007 WIZ046-047-051-052-056>060-062>072-182200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 351 PM CDT THU OCT 18 2007 ...TORNADO WATCH 723 REMAINS IN EFFECT UNTIL 10 PM CDT FOR ALL OF SOUTHEAST AND PORTIONS OF SOUTH CENTRAL WISCONSIN... AT 350 PM CDT...NUMEROUS THUNDERSTORMS CONTINUED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...MAINLY EAST OF INTERSTATE 90 AND NORTH OF INTERSTATE 94. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. LOOK FOR CONTINUED DEVELOPMENT OF THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL TELEVISION... OR LOCAL RADIO FOR POSSIBLE SEVERE WEATHER WARNINGS THIS AFTERNOON AND EVENING. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER THREATEN YOUR LOCATION. WOOD
Local storm report, Oct 18, 4:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL N OOSTBURG 43.63N 87.79W
10/18/2007 M0.50 INCH SHEBOYGAN WI TRAINED SPOTTER
&&
SCHAARLocal storm report, Oct 18, 4:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 SW MOUNT CALVARY 43.81N 88.28W
10/18/2007 M0.50 INCH FOND DU LAC WI LAW ENFORCEMENT
MARBLE SIZE HAIL IS COVERING THE GROUND.
&&
SCHAARLocal storm report, Oct 18, 4:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 2 N WEST BEND 43.45N 88.18W
10/18/2007 E0.50 INCH WASHINGTON WI PUBLIC
&&
SCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:11 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.